MAUDE Adverse Event Report: SMITHS MEDICAL INTERNATIONAL, LTD. PORTEX; TRACHEOSTOMY

SMITHS MEDICAL INTERNATIONAL, LTD. PORTEX; TRACHEOSTOMY
Model Number 505080
Medical Device Problem Code Gas/Air Leak (2946)
Health Effect - Clinical Code Airway Obstruction (1699)
Date of Event 02/01/2021
Type of Reportable Event Malfunction
Event or Problem Description
Information received a smiths medical tracheostomy|pvc - portex tubes dic malfunctioned.Reported that patient went to the or for tracheostomy.On unit after returned, it was noticed patient had a continuous cuff leak.Respiratory therapist states air was put into the cuff and deflated not long after on own.Trauma and md notified.Trach removed and patient was re-intubated.Patient had to return to or.On inspection of trach (held under water), seemed to leak on top between cuff and tube.
 
Additional Manufacturer Narrative
Investigation completed on a smiths medical tracheostomy|pvc - portex tubes dic was tested under water leak test, which revealed bubbles when submerging under water.Then upon further investigation a tear was found in the material of cuff.The complaint was verified.Reviewing manufacturing testing the report indicated passing at 100% prior to release.Unknown cause of event and will continue to monitor for future issues.
 
Event or Problem Description
Device evaluation completed and summary.

Brand Name
PORTEX
Common Device Name
TRACHEOSTOMY
Manufacturer (Section D)
SMITHS MEDICAL INTERNATIONAL, LTD.
boundary road
hythe, kent CT21 6JL
UK  CT21 6JL
MDR Report Key11519084
Report Number3012307300-2021-02248
Device Sequence Number4087928
Product Code BTR
UDI-Device Identifier10351688021007
UDI-Public10351688021007
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K934465
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,user facility
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 06/18/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model Number505080
Device Catalogue Number505080
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/15/2021
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 02/17/2021
Supplement Date Received by Manufacturer04/19/2021
Initial Report FDA Received Date03/18/2021
Supplement Report FDA Received Date06/18/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening; Required Intervention;